Viscous Regularization of the Euler Equations and Entropy Principles

Type
Article

Authors
Guermond, Jean-Luc
Popov, Bojan

KAUST Grant Number
KUS-C1-016-04

Online Publication Date
2014-03-11

Print Publication Date
2014-01

Date
2014-03-11

Abstract
This paper investigates a general class of viscous regularizations of the compressible Euler equations. A unique regularization is identified that is compatible with all the generalized entropies, à la [Harten et al., SIAM J. Numer. Anal., 35 (1998), pp. 2117-2127], and satisfies the minimum entropy principle. A connection with a recently proposed phenomenological model by [H. Brenner, Phys. A, 370 (2006), pp. 190-224] is made. © 2014 Society for Industrial and Applied Mathematics.

Citation
Guermond J-L, Popov B (2014) Viscous Regularization of the Euler Equations and Entropy Principles. SIAM Journal on Applied Mathematics 74: 284–305. Available: http://dx.doi.org/10.1137/120903312.

Acknowledgements
This material is based upon work supported in part by National Science Foundation grants DMS-1015984 and DMS-1217262; by the Air Force Office of Scientific Research, USAF, under grants/contracts FA9550-09-1-0424 and FA9550-12-1-0358; and by award KUS-C1-016-04, made by King Abdullah University of Science and Technology (KAUST).

Publisher
Society for Industrial & Applied Mathematics (SIAM)

Journal
SIAM Journal on Applied Mathematics

DOI
10.1137/120903312

Permanent link to this record